If she can never keep any vitamin down at all, I would suggest she see the doctor and find out if at least folic acid could be given in another form besides orally (like, maybe, a shot?) because it is so important. But if she takes a vitamin and then throws up, and it's an isolated piece of timing, I would not stress over it.
Incidentally, I used to have some natural multi-vitamins that made me throw up when I *wasn't* pregnant. I don't know what they used to compound them, but boy did they make me queasy. My husband also. Change the vitamin and the problem went away. If you want to test whether the vitamin itself is the issue, take one yourself and see if it makes *you* sick. If so, get a different brand for her.
I'm not sure about the rate of absorption of the vitamin but maybe she could switch to taking them right before bed? A friend of mine had the same problem and switching to nighttime helped since she was asleep by the time she would have vomited.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.